An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Does Prescription Drug Abuse Affect The Sex Drive?

Discussion in 'Prescription Drugs' started by ChloeDawn, Feb 27, 2016.

  1. ChloeDawn

    ChloeDawn Active Contributor

    When I was still married to my ex husband he had absolutely no interest at all in having sex during the time he was doped up on his prescription drugs. He would sleep all day and stay up all night while I was sleeping. Is it common for a person to lose his sex drive when he is taking way more prescription drugs than he should?
  2. Rainman

    Rainman Community Champion

    There are some medications which can either affect someone's sex drive or even cause ED.

    Anti-depressants, high blood pressure drugs, muscle relaxants and antihistamines can cause erectile dysfunction [and by extension a loss of interest in sex].

    Was you husband using any of the aforementioned drugs?
  3. darkrebelchild

    darkrebelchild Community Champion

    It could be possible, maybe you should look up the drugs and their side effects for confirmation. There could be some chemical composition that could cause low sex drive and the fact that he was taking more than necessary could have contributed as well.
  4. Vinaya

    Vinaya Community Champion

    Drug of any kind will certainly affect sex drive in a negative way. Research says that in the beginning, the drug user will feel that he has more power, however, soon he will feel reduction in his libido.
  5. explorerx7

    explorerx7 Senior Contributor

    It's not fair to broadly say that prescriptions drugs will negatively a person's sex drive. It's true that some drugs do diminish the sex drive, however, we should note that viagra is a prescription drug which existence was influenced by a prescription heart treatment drug.
  6. Tsky45

    Tsky45 Community Champion

    I have heard that some prescription drugs do effect the sex drive. I can't say that every prescription drug does this , there are many different side effects to every drug. I think you should ask the doctor what are common side effects of every medication you take. I once knew a person who heard his medication would effect his sex drive and wouldn't take it.
  7. Adrianna

    Adrianna Community Champion

    Probably. It's not good to be on all this stuff. I notice you say ex-husband. I'm not sure what is wrong with people that they think they need prescriptions for so many things. Let food be thy medicine people.
    What was he on? What were the health issues? It only take one prescription to mess up someone's sex drive.
  8. OHelloMe

    OHelloMe Active Contributor

    Yes! I unfortunately have suffered greatly from this. My sex drive is so low that I almost consider myself to be asexual. It does not help matters that I also am on an SSRI and birth control. I'm fairly certain I've never had an organism. If I have, it has not been an intense one. I can go years without sex. The longest I ever went was three years.
  9. Damien Lee

    Damien Lee Community Champion

    I'm sure prescription drugs, especially in high doses will have an affect on someone's sex drive. But I doubt that they completely nullify one's sex drive. But I'm sure that once he stops taking those drugs, his sex drive should return back to normal. But a men's sex drive also reduces with age, especially around 40 years or older.
  10. sillylucy

    sillylucy Community Champion

    It does affect the sex drive and it can put a damper in your mood. It can be hit or miss with some people. My sex drive is as strong as ever and my boyfriend wishes mine would diminish. Have him try a new drug and it might come back.
  11. Jack Wallace

    Jack Wallace Senior Contributor

    Drug аbusесоmеs with mаny myths аnd misсоnсеptiоns, аnd оnе оf thоsе is thаt сеrtаin drugs саn асt аs аphrоdisiасs. In rеаlity, studiеs suggеst thаt illiсit drugs hаvе а nеgаtivе еffесt оn thе mаlе sеx drivе, whiсh саn lеаd tо а hоst оf оthеr prоblеms rеlаtеd tо sеxuаl pеrfоrmаnсе. Thе physiсаl prоblеms frоm drug аbusе соmmоnly со-оссur with psyсhоlоgiсаl prоblеms аs wеll.